| Home | E-Submission | Sitemap | Contact Us |  
J Neurocrit Care 2009;2(1): 12-14.
A Case of Cerebral Infarction after Acute Organophosphate Self-Poisoning
Jin-Hyuck Kim, MD1, Yun-Joong Kim, MD, PhD2, Hyeo-Il Ma, MD, PhD2, Kyung-Ho Yu, MD, PhD2, Byeong Cheol Ahn, MD1 and Byung-Chul Lee, MD, PhD2
1Department of Neurology, Keyo Geriatric Hospital, Keyo Medical Foundation, Uiwang, Korea 2Department of Neurology, Hallym University College of Medicine, Anyang, Korea
ABSTRACT
Background: Serious neurologic complications of acute organophosphate (OP) self-poisoning such as coma, seizure, and muscle weakness with respiratory failure caused by cholinergic crisis are well known. However, stroke associated with acute OP intoxication has rarely been described.
Case Report: A 61-year-old woman was admitted due to OP ingestion in suicidal attempt. After antidote therapy, her mentality and cholinergic symptoms gradually improved. On the 2nd day of admission, however, she became comatose and her neurologic symptoms were progressed. The brain CT revealed acute infarctions in both cerebellar hemispheres and left thalamus. The patient died on the 12th hospital day because of sudden cardiac arrest.
Conclusions: We presented a case of brain infarction after ingestion of OP pesticide in suicidal attempt.
Key Words: Organophosphate·Brain Infarction·Pesticide
Editorial Office
88, Olympic-ro 43-gil, Songpa-gu, Seoul, Korea
TEL : +82-2-3010-3440    FAX : +82-2-474-4691    E-mail : office@e-jnc.org

Copyright© Korean Neurocritical Care Society. All rights reserved.                Developed in M2community